# SDR ASOA02044

- Difficulty date: January 22, 2002
- Submitted: February 25, 2002
- Operation: Air carrier
- Aircraft: N846AS
- Make and model: Cndair CL6002B19
- Aircraft serial: 7328
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Proximity Sensor
- Part number: 864202
- Condition: Malfunctioned
- Location: Nlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: J, E
- Precautionary procedure: L

## Discrepancy

DURING APPROACH INTO ABY, THE NOSE GEAR FAILED TO EXTEND.  THE CAPTAIN ABORTED THE INITIAL APPROACH.  WHILE IN A HOLDING PATTERN, APPROXIMATELY 5 MINUTES AFTER BEING SELECTED DOWN, THE GEAR EXTENDED ON ITS OWN.  EVEN WITH THE GEAR SAFE INDICATIONS, A VIBRATIONS WAS STILL FELT COMING FROM THE NOSE AREA.  AN EMERGENCY WAS DECLARED AND AN UNEVENTFUL LANDING WAS MADE IN ABY.  MAINTENANCE REMOVED AND REPLACED THE NOSE LANDING GEAR NR 2 DOWNLOCK PROXIMITY SENSOR.  THE AIRCRAFT WAS JACKED, AND THE GEAR WAS SWUNG SEVERAL TIMES.  SYSTEM OPERATIONAL CHECKS GOOD.  NO DEFECTS WERE NOTED.  AIRCRAFT RETURNED TO SERVICE.  (M)
